MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; HARMONIC ACE

INTUITIVE SURGICAL, INC NONE; HARMONIC ACE
Model Number 400272-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the harmonic ace instrument was damaged and became unusable.Troubleshooting was performed by replacing the instrument to the backup and this resolved the issue.Following this, the user continued the procedure with no further issue reported.No fragment fell into the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the harmonic ace involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint.The harmonic insert was found to have a broken blade.The blade broke at roughly.087¿ from the base.Broken piece was returned.Cracked or broken blades are triggered by any inadvertent contact with staples, clips, or other instruments while the device is activated.In addition, scratches on the blade tip may also lead to premature blade failure.Blade damage may be detected by the generator with a solid tone or an error.The probable root cause of the broken blade is attributed to use conditions.Broken blades result from blade scratches and damage caused by contact with other instruments or other hard/metal objects (e.G., staples, clips, etc.) during use while the instrument is activated.Blade fractures propagate from initial contact sites due to the ultrasonic vibration of the harmonic ace blade, leading to eventual/premature failure (e.G., scratches and damage result in cracks, which then result in broken blades).

Brand Name
NONE
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24450223
Report Number2955842-2026-10737
Device Sequence Number15989563
Product Code NAY
UDI-Device Identifier10886874111083
UDI-Public(01)10886874111083(10)M90200103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400272-03
Device Catalogue Number400272
Device Lot NumberM90200103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown